Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 85, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 28, 2010, 3:12 PM EDT for Paulding County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2010, 3:12 PM EDT (19:12 UTC)
- Expired
- May 28, 2010, 4:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Paulding County, GA
The radar
The Atlanta radar (KFFC), 71 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 1:52 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
254
WUUS52 KFFC 281912
SVRFFC
GAC223-282000-
/O.NEW.KFFC.SV.W.0085.100528T1912Z-100528T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
312 PM EDT FRI MAY 28 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PAULDING COUNTY IN NORTHWEST GEORGIA
* UNTIL 400 PM EDT
* AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR DALLAS...
MOVING SLOWLY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRASWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN GEORGIA.
&&
LAT...LON 3396 8498 3408 8492 3409 8489 3409 8474
3395 8473 3395 8472 3379 8471 3377 8488
3381 8503 3395 8505
TIME...MOT...LOC 1912Z 062DEG 4KT 3392 8484
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 9:15 AM EDT, 5 hours 57 minutes earlier.
Area forecast discussion, May 28, 9:15 AM EDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 915 AM EDT FRI MAY 28 2010 .UPDATE... UPDATED TO BETTER REFLECT THUNDERSTORM POTENTIAL THIS AFTERNOON TO INCLUDE THE POSSIBILITY OF GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING FROM THUNDERSTORMS. BDL && .SHORT TERM...PREVIOUS DISCUSSION /TODAY THROUGH SUNDAY/... CURRENT SATELLITE LOOP SHOWS LARGE MOISTURE PLUME EXTENDING FROM NE CANADA DOWN TO THE MID MISSISSIPPI RIVER VALLEY. THERE IS ALSO AN UPPER RIDGE OVER THE CENTRAL PORTION OF THE COUNTRY WHICH SHOULD CONTINUE TO BUILD NORTH AND EAST INTO THE GREAT LAKES REGION BY SUN/MON. THERE ARE A FEW WEAK WAVES ALONG THIS MOISTURE PLUME THAT SHOULD MOVE SE OVER THE NEXT FEW DAYS BRINGING INCREASED PULSE CONVECTION TO THE AREA. THROUGH THE SHORT TERM LOOKS LIKE WE ARE IN A DIURNAL TREND WITH AFTERNOON CONVECTION. FRI-MON...INSTABILITY INDICES PEAK EVERY DAY AROUND 18Z (CAPES EXPECTED IN THE 1500-3000 J/KG RANGE AND LIS AROUND -2 TO -5) DURING THE PRIME HEATING OF THE DAY. THIS COMBINED WITH INCREASED MOISTURE...SHOULD RESULT IN AFTERNOON SHRA/TSRA WITH ISOLATED SEVERE STORMS EXPECTED. SHEAR VALUES ARE VERY LOW THROUGH THE SHORT TERM SO NOT EXPECTING ANY TORNADIC ACTIVITY...JUST STRONG GUSTY WINDS...DIME TO QUARTER SIZE HAIL...AND PERIODS OF HEAVY RAIN. INSTABILITIES TAPPER OFF QUICKLY EACH DAY AFTER 00Z SO SHOULD SEE STORMS ENDING AROUND 02Z-04Z EACH EVENING AS WELL. DID NOT INCLUDED SEVERE WORDING IN THE FORECAST AS IT LOOKS LIKE IT WILL BE ISOLATED AT BEST. .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AS WITH THE SHORT TERM WE CONTINUE WITH A PULSE CONVECTIVE ENVIRONMENT THROUGH DAY SEVEN. SHEAR CONTINUES TO BE ALMOST NON EXISTENT SO STILL ONLY LOOKING FOR GUSTY WINDS...HAIL AND HEAVY RAIN AS THE MAIN SEVERE THREATS. MOISTURE ALSO INCREASES GREATLY AS A FRONTAL SYSTEM MOVES SE OUT OF THE GREAT LAKES REGION MONDAY...AND INTO GA TUE/WED. THIS BOUNDARY LOOKS LIKE IT WILL STALL SOMEWHERE ACROSS CENTRAL/SOUTH GA...BECOMING A CATALYST FOR INCREASED DIURNAL CONVECTIVE ACTIVITY DAYS 5-7. AT THIS TIME WILL HOLD OFF ON SCATTERED SEVERE WORDING THAT FAR OUT IN THE FORECAST...BUT WE WILL BE WATCHING THIS CLOSELY AS THINGS DEVELOP. && .AVIATION... VFR CONDITIONS WILL PERSIST THROUGH 12Z SATURDAY. NOT MUCH CHANGE FROM THE PAST TWO DAYS WITH THE DEVELOPMENT OF AFTERNOON AND EVENING THUNDERSTORMS. WITH THE H5 LOW A LITTLE CLOSER TO THE CWA...FEEL THE CHANCE OF THUNDERSTORMS WILL BE A LITTLE BETTER THAN THE LAST COUPLE OF DAYS AND WILL GO WITH A PROB30 THIS AFTERNOON AND INTO THE EVENING. CONVECTION WILL DISSIPATE AFTER SUNSET. WINDS WILL REMAIN NORTHEAST TO EAST AT LESS THAN 10 KTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 92 64 87 64 86 / 40 30 40 20 30 ATLANTA 88 68 83 66 81 / 40 30 50 30 40 BLAIRSVILLE 83 62 82 60 84 / 50 40 50 20 30 CARTERSVILLE 90 63 85 63 83 / 40 40 50 30 40 COLUMBUS 92 67 85 67 85 / 30 30 60 40 40 GAINESVILLE 89 66 85 65 82 / 50 40 40 20 40 MACON 93 64 88 66 86 / 30 30 50 30 40 ROME 90 65 86 65 85 / 50 40 50 30 40 PEACHTREE CITY 89 63 84 63 83 / 40 30 50 30 40 VIDALIA 93 67 88 69 87 / 30 20 40 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, May 28, 11:32 AM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1132 AM EDT FRI MAY 28 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-290930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1132 AM EDT FRI MAY 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK PRESSURE PATTERN AT THE SURFACE WILL CONTINUE OVER THE REGION THROUGH TONIGHT. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE GREAT LAKES WILL MOVE INTO THE TENNESSEE VALLEY THIS AFTERNOON AND TONIGHT. THIS WILL BRING AN INCREASING CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE UP TO QUARTER SIZED HAIL AND DAMAGING WINDS...MAINLY BETWEEN THE HOURS OF NOON AND 10 PM ACROSS NORTH AND CENTRAL GEORGIA. .DISCUSSION... AS THE UPPER LOW MOVES CLOSER TO GEORGIA DURING THE HEATING OF THE DAY...THE ATMOSPHERE WILL DESTABILIZE. CAPES WILL INCREASE TO 1400 TO 2000 WITH LIFTED INDEX VALUES OF -3 TO -5. THIS WILL BE ENOUGH TO ALLOW A FEW THUNDERSTORMS TO REACH SEVERE LEVELS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ALONG WITH THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 28, 2:13 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 213 PM EDT FRI MAY 28 2010 GAZ030-281845- 213 PM EDT FRI MAY 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS IN POLK COUNTY UNTIL 245 PM EDT... AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR CEDARTOWN...DRIFTING WEST. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS POLK COUNTY THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDARTOWN...ESOM HILL AND ETNA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 28, 2:21 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 221 PM EDT FRI MAY 28 2010 GAZ082>084-094>097-107-109-281845- 221 PM EDT FRI MAY 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WIND GUSTS TO 35 MPH IN PULASKI ...DODGE...BLECKLEY...HOUSTON...PEACH...LAURENS...TWIGGS...BIBB AND WILKINSON COUNTIES UNTIL 245 PM EDT... AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS BETWEEN MACON...PERRY...EASTMAN AND DUBLIN ...MOVING SOUTHWEST AT 5 MPH. WIND GUSTS OF 35 MPH ARE LIKELY WITH OUTFLOW BOUNDARIES FROM THESE STORMS AS THE MOVE ACROSS PULASKI...DODGE...BLECKLEY...HOUSTON... PEACH...LAURENS...TWIGGS ...BIBB AND WILKINSON COUNTIES THROUGH 245 PM EDT. 16
Special weather statement, May 28, 2:26 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 226 PM EDT FRI MAY 28 2010 GAZ007-281930- 226 PM EDT FRI MAY 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS IN GILMER COUNTY UNTIL 330 PM EDT... ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN GILMER COUNTY UNTIL 330 PM EDT... ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN GILMER COUNTY UNTIL 330 PM EDT... AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...DRIFTING SOUTHWEST. WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS GILMER COUNTY THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHERRY LOG...MOUNTAINTOWN...ELLIJAY...EAST ELLIJAY... PISGAH...MARION...SEQUOYAH LAKE...ROUNDTOP...CARTECAY...ROY AND TALONA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 28, 2:42 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 242 PM EDT FRI MAY 28 2010 GAZ004-281945- 242 PM EDT FRI MAY 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD COUNTY UNTIL 345 PM EDT... AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TILTON...DRIFTING WEST. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS WHITFIELD COUNTY THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DALTON...TILTON AND MILL CREEK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 28, 2:55 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 255 PM EDT FRI MAY 28 2010 GAZ006-008-282000- 255 PM EDT FRI MAY 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN UNION AND FANNIN COUNTIES UNTIL 400 PM EDT... ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN UNION AND FANNIN COUNTIES UNTIL 400 PM EDT... AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...MOVING SOUTH AT 5 TO 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS UNION AND FANNIN COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NOTTELY DAM...IVY LOG...BLAIRSVILLE... LOVING...HEMP...JONES CREEK...MORGANTON...HURST...MARGRET...DIAL...SUCHES...GADDISTOWN AND HAWK MOUNTAIN SHELTER. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 28, 3:05 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 305 PM EDT FRI MAY 28 2010 GAZ002-004-011-012-019-281945- 305 PM EDT FRI MAY 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN FLOYD... CHATTOOGA...GORDON...WALKER AND WHITFIELD COUNTIES UNTIL 345 PM EDT... ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN FLOYD... CHATTOOGA...GORDON...WALKER AND WHITFIELD COUNTIES UNTIL 345 PM EDT... AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SUGAR VALLEY...MOVING WEST 5 TO 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS FLOYD...CHATTOOGA...GORDON...WALKER AND WHITFIELD COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SUGAR VALLEY...EVERETT SPRINGS...LAKE MARVIN...VILLANOW... SUBLIGNA AND SUTTLES MILL. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:27 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Murray, Whitfield | 48 min |
| May 28, 1:55 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray | 65 min |
| May 28, 2:46 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Treutlen, Washington, Wheeler | 44 min |
| May 28, 4:17 PM EDT | Severe Thunderstorm Warning | FFC | Pike, Upson | 43 min |
| May 28, 4:17 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 43 min |
| May 28, 4:24 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 51 min |
| May 28, 4:25 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 50 min |
| May 28, 5:56 PM EDT | Severe Thunderstorm Warning | FFC | Talbot | 34 min |
| May 28, 6:58 PM EDT | Areal Flood Warning | FFC | Clayton, Fulton | 3 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.